advertisement
Question
Posted by: Candice Gibson | 2011/07/12

Cortozone injections and weight gain

Hi there,

Please can you advise me on the following:

I have recently started weighless (last week wednesday) and i have 6 kilograms to lose. Yesturday (11 July 2011) i had to have 2 cortozone injections in my ankle due to a sports injury that i have been trying to heal for 4 months.

Will these cortozone shots effect my weight loss?

I dont know if its in my imagination but when i looked at my face this morning, it looked fatter then normal (puffy).

If these injections can cause weight gain, is it purely water retention or fat?

Please advise.

Worried

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Candice
Cortisone treatments esp direct injections can affect weight, both via water retention and metabolic changes. You need to be pragmatic at this stage. Obviously getting your ankle to heal is your first priority because I presume that you can't exercise properly because of the injury. Concentrate on completing the treatment you need (this may include having physio and doing special exercises). In the meanwhile, the use of the Weigh-Less regimen will help you not to gain too much weight and to get used to the discipline of eating the correct foods and portion sizes. Once the effect of the cortisone wears off you should be able to lose those 6 kg successfully, esp if you can by then also do some exercise.
Hang in there
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Candice | 2011/07/13

Thanks alot for your quick response. Been trying to google how long cortozone remains in your body for and receieving so many different responses. Confused. Have you any idea how long?

Reply to Candice
Posted by: DietDoc | 2011/07/12

Dear Candice
Cortisone treatments esp direct injections can affect weight, both via water retention and metabolic changes. You need to be pragmatic at this stage. Obviously getting your ankle to heal is your first priority because I presume that you can't exercise properly because of the injury. Concentrate on completing the treatment you need (this may include having physio and doing special exercises). In the meanwhile, the use of the Weigh-Less regimen will help you not to gain too much weight and to get used to the discipline of eating the correct foods and portion sizes. Once the effect of the cortisone wears off you should be able to lose those 6 kg successfully, esp if you can by then also do some exercise.
Hang in there
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement